Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 9, 2024, 5:27 AM CST for 16 counties in Texas. It took effect at Jan 9, 2024, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2024, 5:27 AM CST (11:27 UTC)
- In effect from
- Jan 9, 2024, 6:00 AM CST
- Expired
- Jan 9, 2024, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 32 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
319 WWUS74 KEWX 091127 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 527 AM CST Tue Jan 9 2024 TXZ173-191>194-205>209-220>225-091800- /O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/ /O.NEW.KEWX.WI.Y.0004.240109T1200Z-240109T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ184>187-203-218-228-091230- /O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1200Z/ Edwards-Real-Kerr-Bandera-Uvalde-Zavala-Dimmit- Including the cities of Rocksprings, Leakey, Kerrville, Bandera, Uvalde, Crystal City, and Carrizo Springs 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ204-219-091230- /O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1200Z/ Medina-Frio- Including the cities of Hondo and Pearsall 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ183-202-217-091230- /O.CAN.KEWX.WI.Y.0003.000000T0000Z-240109T1200Z/ Val Verde-Kinney-Maverick- Including the cities of Del Rio, Brackettville, and Eagle Pass 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ171-172-188>190-091230- /O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ Llano-Burnet-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Fredericksburg, Boerne, and Blanco 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:31 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 9, 2:31 AM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 231 AM CST Tue Jan 9 2024 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .SHORT TERM... (Today through Wednesday) Issued at 230 AM CST Tue Jan 9 2024 Strong overnight winds will continue over eastern counties through late this morning. A Wind Advisory was posted for all areas, but will allow for an early expiration time over western counties at 12Z and leave the eastern counties to expire at 18Z. With very dry air having spread into the region, temperatures over the northern tier of counties could fall below 35 degrees in a few areas this morning. However surface winds will turn more westerly as they die down and the downsloping in the afternoon will allow high temps to climb to just a few degrees below seasonal normals. Building heights in a general zonal flow pattern over TX Wednesday will bring a quick return of southerly low level winds, but with pockets of light decoupled winds at low relative elevations. The result is a pattern of morning lows that have valleys running 4-8 degrees cooler than nearby higher elevations. The warming south to southwest winds pick up to 15 to 25 mph, especially over eastern Hill Country and Central TX. The result should be a good warming trend with all areas expected to climb a few degrees above normal highs. && .LONG TERM... (Wednesday night through Monday) Issued at 230 AM CST Tue Jan 9 2024 The long-term portion of the forecast will begin warm with south/southwest flow in place across the region ahead of the next approaching upper level low. Lows Thursday morning range mostly in the 40s with a decent warm up into the 70s to near 80 degrees in the afternoon with mostly clear skies. The next low pressure system is set to arrive by Friday. The initial Pacific front will arrive to the area Thursday evening with the associated polar front Friday morning. Most the area should stay rain free outside of a low chance of showers and storms in the northeast CWA associated with the Pacific Front Thursday night. The main story with this system will once again be the wind field associated with the low. Wind speeds should be a bit less than the current system with 25 to 35 mph winds expected with gusts up to 45 mph. In addition, afternoon humidity values Friday afternoon will drop below 20 percent for the Rio Grande counties and southern areas. Will likely need another Red Flag Warning for these counties on Friday. Too early for any watch level products at this time. Winds will weaken by Saturday morning and expecting temperatures in the upper 20s to lower 30s as dewpoints drop into the teens and 20s. Highs Saturday will return to the 60s for most locations. The strongest front of the season by far is expected to move into the area Sunday evening with temperatures quickly dropping into the 20s and 30s across the area Sunday night into Monday. It's too early to have a strong idea with any precip behind the arrival of the cold airmass. The GFS and Canadian do keep things mostly dry outside of some low QPF in the eastern counties before temperatures get to freezing. The latest 00z ECMWF shows an upper low moving across Central Texas behind the front on Monday with a large area of QPF and some wintry precipitation. The latest GFS and 12z ECMWF ensemble members are overwhelmingly dry, so for now will take the 00z ECMWF with a grain of salt and see how things trend over the next few days. && .AVIATION... (06Z TAFS) Issued at 1018 PM CST Mon Jan 8 2024 VFR flying conditions through Tuesday night as clouds around FL100 move off to the east over the next few hours. West-northwest winds of 20 to 35 KTs with gusts of 35 to 50 KTs overnight will gradually diminish during the day on Tuesday, then become light Tuesday evening into night. && .FIRE WEATHER... Issued at 230 AM CST Tue Jan 9 2024 Very dry air could combine with breezy late morning and midday conditions warrant the mention of Elevated FW conditions for a few hours west of Hwy 281. At this time, the feeling is that winds will subside too quickly for the need for a Fire Danger Statement as RH values through midday should be low to mid 20s or better. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 58 36 67 42 / 0 0 0 0 Austin Bergstrom Intl Airport 59 28 68 40 / 0 0 0 0 New Braunfels Muni Airport 61 32 69 44 / 0 0 0 0 Burnet Muni Airport 55 31 65 40 / 0 0 0 0 Del Rio Intl Airport 62 33 70 39 / 0 0 0 0 Georgetown Muni Airport 56 31 67 41 / 0 0 0 0 Hondo Muni Airport 61 32 68 39 / 0 0 0 0 San Marcos Muni Airport 58 30 67 41 / 0 0 0 0 La Grange - Fayette Regional 56 33 68 47 / 0 0 0 0 San Antonio Intl Airport 60 34 68 44 / 0 0 0 0 Stinson Muni Airport 61 33 67 44 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST today for Atascosa-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Gillespie-Gonzales- Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-Travis-Williamson- Wilson. Wind Advisory until 6 AM CST early this morning for Bandera-Dimmit- Edwards-Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde- Zavala. && Short-Term...18 Long-Term...29 Aviation...18
Hazardous weather outlook, Jan 9, 5:18 AM CST, 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 518 AM CST Tue Jan 9 2024 TXZ171>173-183>194-202>209-217>225-228-101130- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 518 AM CST Tue Jan 9 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Wind Advisory is in effect across the eastern Half of South Central Texas through Noon Tuesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Late Thursday into Friday, another strong storm system will move through the region. Only an isolated thunderstorm or two is forecast with this system, but the primary threats will be for strong wind gusts behind a cold front. New Red Flag Warnings or Wind Advisories may be needed for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.